MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS*35 ENDO LINEAR CUTTER BL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS*35 ENDO LINEAR CUTTER BL; STAPLE, IMPLANTABLE
Catalog Number TSB35
Health Effect - Clinical Codes Pleural Effusion (2010); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Batch # unk.We did not receive a batch or lot number for the product involved in this complaint.Therefore, we were unable to check manufacturing records for any related non-conformance.
 
Event or Problem Description
It was reported in journal article: title: "recurrences following videothoracoscopic treatment of primary spontaneous pneumothorax: the role of redo-videothoracoscopy", author(s): giuseppe cardilloa, francesco faccioloa, mohamed regala, luigi carbonea, felicita corzania, alberto riccib, massimo martellia, citation: european journal of cardio-thoracic surgery 19 (2001) 396-399.This study aimed to determine the feasibility and the results of 19 re-do video-assisted thoracic surgery (vats) performed in a group of 27 patients treated because of recurrences following vats treatment of primary spontaneous pneumothorax.From 01jul1992 to 01sep2000, 597 patients underwent vats for the treatment of primary spontaneous pneumothorax.In this patients, the treatment of bullae included ligation of the bullae with a 0 or 00 coated vicryl roeder loop (endoloop ej 10 g) or minimal wedge resection with endoscopic stapler (tsb 35, ethicon).At a mean follow-up of 33 months, 27 patients had recurrences for which were treated with redo-vats (n=19), thoracotomy (n=4), pleural drainage (n=3) and bed rest (n=1).In redo vats, residual bullae was treated by minimal wedge resection with endoscopic stapler (tsb 35/45); leaking areas were treated either by minimal wedge resection or by no-knife stapling (nsb 45, ethicon).Postoperative treatment complication (redo vats) included localized pleural effusion in one patient which resolved with thoracentesis.No recurrences was seen in the overall group.Redo-vats seems to be a promising tool for the surgical therapy of recurrences following vats treatment of primary spontaneous pneumothorax.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8189303
Report Number3005075853-2018-15380
Device Sequence Number1900359
Product Code GDW
UDI-Device Identifier10705036013358
UDI-Public10705036013358
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTSB35
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2018
Initial Report FDA Received Date12/21/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;